Alert archive / Nebraska / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Omaha, NE
NWS Omaha, NE issued this flash flood watch at May 26, 2021, 6:24 PM CDT for 9 counties in Nebraska. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2021, 6:24 PM CDT (23:24 UTC)
- Expired
- May 27, 2021, 8:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- None
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WGUS63 KOAX 262324 FFAOAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Omaha/Valley NE 624 PM CDT Wed May 26 2021 NEZ066-068-078-088>093-270730- /O.NEW.KOAX.FF.A.0001.210526T2324Z-210527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Sterling, Lincoln, Table Rock, Tecumseh, Nebraska City, Beatrice, Auburn, Wilber, Crete, Fairbury, Pawnee City, and Falls City 624 PM CDT Wed May 26 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... The National Weather Service in Omaha/Valley has issued a * Flash Flood Watch for a portion of southeast Nebraska, including the following areas, Gage, Jefferson, Johnson, Lancaster, Nemaha, Otoe, Pawnee, Richardson and Saline. * Through Thursday morning * A complex of thunderstorms is expected to move through the area tonight with the potential for heavy rainfall, which could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ Mead
2 follow-up statements
799 WGUS63 KOAX 270908 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 408 AM CDT Thu May 27 2021 NEZ066-068-271015- /O.CAN.KOAX.FF.A.0001.000000T0000Z-210527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lancaster-Otoe- Including the cities of Nebraska City and Lincoln 408 AM CDT Thu May 27 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Nebraska, including the following areas, Lancaster and Otoe has been cancelled. The Flood Watch is cancelled. $$ NEZ078-088>093-271300- /O.CON.KOAX.FF.A.0001.000000T0000Z-210527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Sterling, Table Rock, Tecumseh, Beatrice, Auburn, Wilber, Crete, Fairbury, Pawnee City, and Falls City 408 AM CDT Thu May 27 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of southeast Nebraska, including the following areas, Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and Saline. * Until 8 AM CDT this morning * A couple of areas of thunderstorms will move through the area early this morning. These will produce areas of heavy rain, which could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. && $$ Miller
222 WGUS63 KOAX 271250 FFAOAX Flood Watch National Weather Service Omaha/Valley NE 750 AM CDT Thu May 27 2021 NEZ078-088>093-271400- /O.EXP.KOAX.FF.A.0001.000000T0000Z-210527T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Sterling, Table Rock, Tecumseh, Beatrice, Auburn, Wilber, Crete, Fairbury, Pawnee City, and Falls City 750 AM CDT Thu May 27 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 AM CDT THIS MORNING... The Flash Flood Watch for a portion of southeast Nebraska, including the following areas, Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and Saline will expire AT 8 AM CDT this morning. The Flood Watch will be allowed to expire. Flooding is no longer expected to pose a threat. $$ Miller
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood watch went out at May 26, 4:16 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 26, 4:16 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 416 PM CDT Wed May 26 2021 ...Updated Forecast Discussion... .DISCUSSION... Issued at 415 PM CDT Wed May 26 2021 Large scale pattern this afternoon consisting of a embedded shortwave pushing across MT with a broader trough extending from the northern Plains to southern CA. At the surface, deep high pressure over central Canada was encompassing the north Plains/upper Midwest. A warm front attendant to an area of low pressure over southeast extended southward into central KS with a thermal boundary continuing across MO to the southern Great Lakes. Low level moisture advection was underway lifting up along the southern/central High Plains pushing PW values to around 1.5". Check of regional radar was showing cells blooming from central KS to central NE moving to the northeast. Expect them to weaken though over the next few hours. The thrust of convection over the CWA will come later tonight and with instability/deep layer shear in place there is an increasing threat for severe storm development over southeast NE. Convection is progged to form on nose of low level lapse rate over the NE panhandle/southwest SD then quickly push eastward across the state this evening. Toward midnight storms on the southern flank will intensify with onset of strong lo level jet. Combination of instability/deep layer shear/increasing ESRH suggest favorable conditions for supercells. And with stout updraft helicities large hail accompanying a few storms is likely. Also tornadic storms cannot be ruled out. In addition to this deep warm cloud layer coincident to PW 1.75"/KI 35-40 will increase the threat for heavy rain as well along and south of I-80. Amounts ranging from 1.25-1.5" will likely be realized by early Thursday morning. Precip chances return from Saturday into early next week in association with a large slow moving upper trough/embedded impulses crossing the central Plains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1225 PM CDT Wed May 26 2021 VFR conditions are expected through the daytime hours, with winds veering to the E and SE. Strong to severe storms are expected to move east through the region after 03z with the most likely threat being damaging wind gusts. Heavy rain is possible with the passage of these storms as well. Storms should move east of the TAF sites by 10-13z however gusty winds, some possibly severe, are still possible behind the main line of storms, especially for KOFK through 12z. Be prepared for rapidly changing conditions near and in any thunderstorms later tonight into early Thursday morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DEE AVIATION...Kern
Hazardous weather outlook, May 26, 4:22 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 422 PM CDT Wed May 26 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 422 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Severe storms are possible toward midnight largely over southeast Nebraska. The primary hazard will be large hail, damaging winds along with the possibility of a few tornadic storms. In addition to this, heavy rain could lead to an increased chance for localized flash flooding across portions of far southeast Nebraska. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Thunderstorms are possible across the area into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight south of I-80.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:28 PM CDT | Special Weather Statement | OAX | Richardson | 32 min |
Nearby
Flash Flood Watches in Nebraska, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.